MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM ST BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM ST BA; RESERVOIRS
Model Number 82-1621
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Bacterial Infection (1735); Fever (1858); Vomiting (2144)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Study; patient is receiving intraventricular enzyme replacement therapy via a rickham reservoir.After the intraventricular therapy on (b)(6) 2020, the patient developed fever and vomiting.The diagnosis of a bacterial rickham infection with staph epidermidis was made in the csf analysis.Antibiotic therapy and explantation of the reservoir followed.Following antibiotic therapy, a new reservoir was reimplanted.Patient recovered.
 
Additional Manufacturer Narrative
Additional information received: on (b)(6) 2019, the patient underwent implantation of an intracerebral ventriculostomy (icv) set (rickham; model not reported).On an unspecified date, the patient initiated treatment with brineura (300 milligram, qow, icv) for the indication of neuronal ceroid lipofuscinosis.The most recent dose was administered on (b)(6) 2020.On (b)(6) 2020, following the patient's brineura infusion, he developed a fever and vomiting.The patient was hospitalized and during a 24-hour monitoring period, he exhibited reduced general condition, was whiny, sensitive to touch, and had possible neck stiffness.On (b)(6) 2020, the patient's cerebral spinal fluid (csf) was tested, showing 11200/3 cells and protein total was 1016 mg/l.Culture of the csf revealed infection with staph epidermis.The subject was diagnosed with ventriculitis/infection staphylococcal and device related infection.Treatment with a 14-day cycle of vancomycin and cefotaxime sodium was started and the rickham reservoir was subsequently replaced.Treatment with brineura was held due to the event.The reporter assessed the event as medically significant.The outcome of the event was reported as recovered/resolved on an unreported date.On (b)(6) 2020, a new icv reservoir was placed.The reporter did not provide an assessment of the event of cns ventriculitis in relation to treatment with brineura or the icv device.No other etiological factors were reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10 rickham reservoir was not returned for evaluation (discarded); therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined; however, the possible root cause for the ¿fever and increasing tiredness ¿ reported by the customer, could be linked to the patient and hospital surroundings as the review of the sterilization certificate was conform to specifications when released.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: the reporter's assessment of the event of cns ventriculitis was updated from not reported to unknown in relation to treatment with brineura.No other etiological factors were reported.No further information was available.Case comment: the patient experienced device related infection and cns ventriculitis, which are a known complication of icv device use.The causality of event is assessed as not related to brineura.

Brand Name
VENT RES TR RICKHAM ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13861811
Report Number3013886523-2022-00101
Device Sequence Number14792000
Product Code JXG
UDI-Device Identifier10886704040507
UDI-Public(01)10886704040507(17)231031(10)3303152
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number82-1621
Device Catalogue Number821621
Device Lot Number3303152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/26/2022
05/19/2022
07/21/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/18/2022
06/07/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age5 YR
Patient SexMale
Patient Weight24 KG